Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 22, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 9:00 PM EDT for Cumberland County, Maine. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 4, 2000, 10:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cumberland County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:00 PM EDT | Thunderstorm Wind 50 E | Bridgton, ME | |
| Jul 4, 9:18 PM EDT | Thunderstorm Wind 50 E | Otisfield, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.0 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 050102 SVRPWM MEC005-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 900 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...NAPLES...NORTH WINDHAM...PORTLAND... SOUTH PORTLAND...WESTBROOK * UNTIL 1000 PM EDT * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF NAPLES TO 14 MILES WEST OF NAPLES...MOVING EAST SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NAPLES AT 910 PM RAYMOND AT 925 PM NORTH WINDHAM AT 940 PM SOUTH WINDHAM...GRAY AT 945 PM 5 MILES NORTHWEST OF CUMBERLAND...6 MILES NORTHWEST OF FREEPORT...7 MILES NORTHWEST OF YARMOUTH...9 MILES NORTHWEST OF FALMOUTH AT 1000 PM DAMAGING WINDS ARE THE PRIMARY THREAT WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. HAYES LAT...LON 4411 7068 4396 7074 4356 7029 4390 7008D
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 4, 8:52 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 852 PM EDT TUE JUL 4 2000 NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES. OTHERWS JUST MINOR TWEAKS. .GYX...NONE. EJS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:08 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 52 min |
| Jul 4, 9:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 9:30 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 60 min |
| Jul 4, 9:59 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 31 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 10:55 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.